MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RMT281416
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Ischemia (1942); Unspecified Gastrointestinal Problem (4491); Aneurysm expansion (4597)
Date of Event 02/04/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
H6-b13: a request was emailed to the study coordinator to clarify the cause of the ischemia, the relationship between the device/procedure and the ischemia, and if patient imaging is available.The answer is pending.H6-b14: the manufacturing records are being reviewed.H6-b20 and h3-other: the device remains implanted in the patient.Therefore a device evaluation could not be performed.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that on (b)(6) 2011, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.On (b)(6) 2014, computed tomography (ct) imaging showed a maximum aortic aneurysm diameter of 72.2 mm.On (b)(6) 2022, the last date when imaging was available, ct imaging showed a maximum aortic aneurysm diameter of 103 mm.On (b)(6) 2022, the patient presented with ischemic colitis.The physician stated that the device or procedure contributed to the condition.No treatment was documented.The patient died due to the same condition on (b)(6) 2022.
 
Additional Manufacturer Narrative
D10 concomitant medical products: gore® excluder® aaa endoprosthesis (serial number (b)(6), catalog pxc181200).Gore® excluder® aaa endoprosthesis (serial number (b)(6), catalog pxc181000).Cause investigation and conclusion: the incident information was received from a prospective study.The database entries were reviewed and the provided information was captured in sections a through e.Request was emailed to the study coordinator to clarify the cause of the ischemia, the relationship between the device/procedure and the ischemia, and if patient imaging is available.The requests remained unanswered.A review of the manufacturing records indicated the lot met pre-release manufacturing specifications.Neither images enabling direct assessment of product performance nor the product itself, which remains implanted, were returned for evaluation.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause to the reported ischemic colitis.The physician stated that the device or procedure contributed to the condition.No further information was provide to gore.It remains unclear to what extent the product or procedure contributed to the reported ischemic colitis.The gore® excluder® aaa endoprosthesis instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail.The ifu states the following: potential device or procedure-related adverse events adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to: aneurysm enlargement; bowel complications (e.G., ileus, transient ischemia, infarction, necrosis).

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
sibylle staerk
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17272906
Report Number3007284313-2023-02603
Device Sequence Number14772636
Product Code MIH
UDI-Device Identifier00733132610723
UDI-Public00733132610723
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2014
Device Model NumberRMT281416
Device Catalogue NumberRMT281416
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer10/17/2023
11/23/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date10/17/2023
11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age86 YR
Patient SexMale